The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=19&m=3901940
Posted By : davidclay123 - 8/23/2017 5:16 AM
Hi,
I was in depress for 3 years then I know this drug, Diazepam. It helped me a lot with my sleep, reduced my dreams, relieve my stress a little bit. I've been using it to overcome stress and now I can't survive a day without Diazepam.
Am I abusing this drug?

Posted By : getting by - 8/23/2017 5:33 AM
I would bring this up with your doctor. We get dependent on benzos. They can be addicting. It is generally used for anxiety. It sounds like you may need it. But this would be best discussed with a professional. Know you can't stay on this drug forever. Eventually you will have to taper off and get off of it. But maybe you need it now and the doctor doesn't want to take you off of it. Have you talked to the doctor about this?

If you were abusing it, you would be running out of it early. In most cases...

I hope you feel better soon.

Hugs, Karen...
Moderator-Depression


fibromyalgia, Chronic fatigue, depression, allergies

Posted By : 1013 - 8/23/2017 8:43 AM
David,
Karen is correct,if you're running out beforehand than it could be a problem if not you are taking the amount the doctor prescribed,
I tell you that I have been on this for almost 30 years 3 mg per day morning noon night.
Talk to your doctor as Karen suggest if you think you have a problem

Posted By : Tim Tam - 8/23/2017 1:59 PM
Is the only problem you have is going to sleep?

That could be a sign of another problem, like depression or anxiety. He may be treating a symptom and not an overall decease.

These are my views as someone with bipolar disorder.

Have you ever been to a psychiatrist and been diagnosed?

Continually taking a tranquilizer, which is used for a momentary problem such as occassional nervousness, is 100 stopgap solutions to a long term problem.

And those type of pills, benzos, are known for being habit forming.

As noted, I have been diagnosed as bipolar, and take medicines which are used for that; in this case, Lithium which calms the mania, and Mirtazapine for the depression.

You said, “I was in depress for 3 years then I know this drug, Diazepam. It helped me a lot with my sleep, reduced my dreams, relieve my stress a little bit. I've been using it to overcome stress and now I can't survive a day without Diazepam.
Am I abusing this drug?”

Drugs.com says, “Diazepam (brand name Valium) is used to treat anxiety disorders, alcohol withdrawal symptoms, or muscle spasms. Diazepam is sometimes used with other medications to treat seizures.”

It adds, “Diazepam (Valium) may be habit-forming. Misuse of habit-forming medicine can cause addiction, overdose, or death.”

On this same “HealingWell” website, under the “Anxiety/Panic Disorder” forum, under the heading “Lorazapam” (which is generic for Ativan) and is also a “benzo” tranquilizer like the one you’re taking, “Anxious scientist” said 8-21-2017:

“I have not (taken Lorazepam), however, coming off benzos has CAUSED DP/DR* for me. I never had any problems with this until coming off benzos.”
*(Depersonalization “DP” and Derealization “DR”.

So, this guy said he had problems trying to get off of benzos.

Were you diagnosed as depressed? If you so, you should be taking an anti-depressant, in my view.

Are you taking any other medicines than the one you mentioned?

Do you see a psychiatrist? Are you still depressed?

The doctor may have 5 minutes a month or more to talk, you have a lot more time to be looking at some of this on your own.

It’s good that you are reaching out for help.

As for sleep, I start off slow by seeing if a health food store sleep supplement might help me. I don’t head straight for the doctor’s office for a sleeping pill or a tranquilizer.

I know he’s got them, I know he’ll give them to me.

But I really don’t want to get hooked on sleeping pills or on tranquilizers.

I found what helps me is sleep aid Melatonin from the health food store, or drug stores like Walgreens, or the net.

I take 1 mg a night, I only need 1 because I also take Lithium and Mirtazapine. If I didn’t take those, it might go up to 3 or 4 mg a night and see if that worked. They sell them in 5 and 10mg pills, so that must be OK, but I wouldn’t go that high.

Some say, check with your doctor or druggist to see if Melatonin is OK with the meds you might be taking. My psychiatrist says it’s OK with her because its been around a long time.

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer